# SDR CA990308004

- Difficulty date: February 20, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 421C
- Engine: Cont GTSIO520L
- Propeller: Mcauly 3FF32C501
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Condition: Failed
- Location: Engine
- Stage of operation: CL
- Nature of condition: E, J
- Precautionary procedure: E, B, A

## Discrepancy

(CAN) PILOT REPORTED VIBRATION FOLLOWED BY LOSS OF OIL PRESSURE.  IN-FLIGHT SHUTDOWN CARRIED OUT. POST-FLIGHT INVESTIGATION INDICATED PISTON FAILURE DUE TO DETONATION.  FURTHER REPORT TO FOLLOW.
